I have severe pain in my neck. Every vertebrae in my neck is bulging and deterated. I take nerotins and hydrocodone for it. I have noticed a little weight gain. The pills help but I'm sick of having to take pills every day. I'm on 400 milligrams of nerotins 4 times a day. Does it cause weight gain.
I have been using gabapentin for almost 3 years along with morphine and I have put on loads of weight and my legs and feet have swollen up and my local nurse thinks it's lymphadema but I have been doing some research and gabapentin causes fluid in the feet (although it doesn't mention from the knees down).I had been getting weighed regularly and my weight just kept going up and up but I tried on holiday teeshirt that were bought for last year's holiday and they are 2 sizes too small for me.I can't exercise due to my lungs not working right,angina,kneecap keeps dislocating and now lymphadema so that could be part of the reason I'm gaining weight but I honestly don't eat a lot.i can go all day without eating then I can eat a little bit before I go to bed,so I'm not scoffing my face all day.im going back to my doctor and asking him to gradually take me off them as I was really sick in bed one day and forgot to take my medication at night and I woke ...
up during the night (4-5am) shaking like a leaf and in agony,I honestly thought I was dying but I remembered straight away that I hadn't took my med the night before so I took my med went back to sleep and woke up feeling great.i am on 43 tablets a day and my dosage for gabapentin is 900mg 3 x a day which is a high dosage plus I'm on morphine and loads of other tablets for my heart and lungs.If you are able to exercise I'm sure weight gain won't be a problem for you,I just can't exercise enough for it to do me any good
I found neurontin itself didn't cause my weight gain (70+ lbs). It was the increased appetite hence change in eating habits that did it. Inspite of being more active with pain managed, I was REALLY enjoying food more than normal. If your appetite changes, definitely seek out support, it isn't anything to be embarrassed about.
I'm finding that gabapentin must be causing me to at least retain weight. Since starting on a small dose, that I refuse to titrate up as ordered, I have been working out regularly, eating very healthy -no carbs, no gluten, no sugar, or ANY processed foods. Just a couple of years ago when I did the same, I lost substantial weight. Now, despite same program, very little weight is coming off and very, very slowly. That's why I am now researching this topic and came to your question. I should be seeing more progress, therefore, that is why I am concluding that the neurontin must be causing me to retain weight. So with no change in eating habits, it could cause weight gain, but I suppose it all depends on your own metabolism prior to starting the med. Good luck. I want off!
For me the answere is yes,. On the day I started Gabipentian 300mg 2x's a day, I weighed 148lbs. Before starting gabapentin my daily pain level of 7 to 10 with some days not being able to function at all (pain level off the chart.) Shortly after staring it, I noticed a reduction in my migraines, muscles spasms, it helped with all my pains. I was able to get dressed, cook, clean, have a life with a pain level of only about 4 to 5.
Less pain by 1/2, my energy & activity level more than double, & no change in my diet, I should be thrilled.
But I was gaining around 1lb a week, I thought my levethroxine might be off, however that was not the case.
I weighed 162lbs (a weight gain of 14 lbs) when I went on vacation for a week. I had forgot my Gabipentian at home and when I returned I did not start it back up.
My pain level is between 7 to 9, greatly reducing my ability to have a life. However, my weight is down to 151lbs
I guess for me, I have a choice..
Skiny, great pain, little life
Heavy (no clue how heavy I will get) little pain and a greater life.
ANY thought or suggestion are welcomed.
I started taking this med when I went off Xanax and klonopin. I also was very careful about my weight bcuz I had previously been overweight and it is difficult to lose! I have spinal stenosis also, so this neorontin helps with both pain and anxiety. BUT, it is counterproductive, bcuz I have more pain AND anxiety when I'm heavy! I wish my doctor would have told me.
I've been taking Gapapentin for a year now. I take 300mg capsules,600 mg a dose,every 12 hours if needed. Ever since my doctor put me on Gabapentin for a few reasons (Helps my Bipolar disorder..or as some would call it,Manic Depression,as well as the pinched nerve in my arm.) I noticed almost right away the medicine caused me to gain 25 pounds..and though I haven't gained anymore weight,I just wanted others to know yes,Gabapentin either makes you lose or gain weight. For some people like me,they retain water weight,around their gut. I crave alot of carbohydrates and salty foods,it's weird because before I was on Gabapentin,I never really would crave those kinds of foods. Hopefully this answer helps ya out!:)
After taking Klonopin for anxiety and nerve pain with no weight gain and trying neurontin for same-after a month no change in weight and it didn't help with my issues. Experienced significant nausea and vomiting from it. I'm 5'6"/ workout regularly and keep steady at 120. Note I didn't lose-ate far less-so, should've lost weight. Glad I didn't. Believe it affects cortisol like steroids do. Intra spinal cord injections do cause weight gain as the oral pills do because of water retention and hormone imbalance. Believe for short term use, if one doesn't have side effects, Neurontin is a good drug,but for use over a month to six weeks, it is rife with side effects all of which cause weight gain. We all know weight gain adds to pain. Medical professionals goal should be to eliminate as much pain as needed so folks can move around and work out. Otherwise we see a circular problem nearly impossible to correct
- Neurontin Information for Consumers
- Neurontin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Neurontin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Mar 2012 • 2 answers
Posted 5 Aug 2013 • 4 answers
Posted 13 Jul 2016 • 3 answers
Posted 8 Mar 2017 • 0 answers
Can nuerontin cause you weight gain? I've gained over 70 lbs since I started taking it within a yea?
Posted 15 Dec 2017 • 2 answers